Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 142, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 18, 2007, 9:59 AM CDT for 4 counties in Texas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 18, 2007, 9:59 AM CDT (14:59 UTC)
- Expired
- Aug 18, 2007, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Fisher County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 11:00 AM CDT | FLASH FLOOD | Hamlin, TX | ABOUT 215 HOMES IN HAMLIN WERE FLOODED AT LOW LYING AREAS LOCATED NEAR CALIFORNIA CREEK. SEVERAL RESIDENTS HAD TO BE EVACUATED AS THE WATER LEVEL IN THEIR HOMES INCREASE TO 3 TO 4 FEET. FARM ROAD 57 AND COUNTY ROAD 123 CLOSED. |
| Aug 18, 1:10 PM CDT | FLASH FLOOD | Hamlin, TX | EVACUATIONS TAKING PLACE IN HAMLIN. FARM ROAD 57 AND COUNTY ROAD 123 CLOSED. |
| Aug 18, 1:35 PM CDT | FLASH FLOOD | Sweetwater, TX | SEVERAL STREETS CLOSED IN SWEETWATER DUE TO HIGH WATER. |
| Aug 18, 3:00 PM CDT | FLASH FLOOD | 3 S Sylvester, TX | FARM ROAD 1085 CLOSED FROM HIGHWAY 180 TO THE NOLAN COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 181502 FFWSJT TXC151-253-353-441-182100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 959 AM CDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NOLAN COUNTY IN WEST CENTRAL TEXAS JONES COUNTY IN WEST CENTRAL TEXAS FISHER COUNTY IN WEST CENTRAL TEXAS TAYLOR COUNTY IN WEST CENTRAL TEXAS * UNTIL 400 PM CDT SATURDAY * AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUING OVER THE WARNED AREA. FOUR TO SIX INCHES OF RAIN HAS FALLEN ACROSS THE BIG COUNTRY SINCE FRIDAY. MAJOR FLOODING OF CREEKS IS OCCURRING ACROSS THE AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY FALL THROUGH THIS AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SYLVESTER...ROTAN...ROBY...NEINDA...MCCAULLEY...LONGWORTH... HOBBS...HAMLIN...ABILENE...AVOCA AND ANSON LAT...LON 3212 10061 3215 9968 3292 9967 3291 10061 $$
1 follow-up statement
000 WGUS74 KSJT 181733 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1235 PM CDT SAT AUG 18 2007 TXC151-253-353-441-182100- NOLAN TX-JONES TX-FISHER TX-TAYLOR TX- 1235 PM CDT SAT AUG 18 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR TAYLOR...FISHER...JONES AND NOLAN COUNTIES... FLOODING IS A SERIOUS CONCERN ALONG ELM CREEK FROM BUFFALO GAP...THROUGH ABILENE...TO LAKE FORT PHANTOM HILL...AND DOWNSTREAM FROM THE LAKE AS WATER FLOWS OVER THE SPILLWAY. RESIDENTS ALONG ELM CREEK SHOULD BE PREPARED TO EVACUATE. MONITOR LOCAL MEDIA FOR POSSIBLE EVACUATIONS. AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM HAMLIN...TO SWEETWATER...TO JUST NORTHEAST OF STERLING CITY. THIS LINE WAS DRIFTING SLOWLY TO THE EAST. VERY HEAVY RAIN WAS FALLING ALONG THIS LINE...TWO TO THREE INCHES IN THE AREA FROM SYLVESTER TO SWEETWATER...BETWEEN 10 AM AND NOON. FARM ROAD 57 IS CLOSED IN FISHER COUNTY FROM HIGHWAY 180 TO HIGHWAY 70. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABILENE... SWEETWATER...SYLVESTER...ROTAN...ROBY...NUGENT...NOODLE...NEINDA... MCCAULLEY...LON GWORTH...HOBBS...HAWLEY...HAMLIN...AVOCA AND ANSON. LAT...LON 3212 10061 3215 9968 3292 9965 3291 10061 $$ 09
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:30 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 6:30 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 630 AM CDT SAT AUG 18 2007 .AVIATION... REMNANTS OF ERIN STILL PRODUCING WIDESPREAD MODERATE RAIN ACROSS NORTH CENTRAL TEXAS...AND WILL CONTINUE TO AFFECT ABI AIRPORT THROUGH THE MORNING. EXPECTING MAINLY MVFR CONDITIONS FOR MOST AIRPORTS...BUT COULD SEE SOME TEMPORARY IFR CONDITIONS WITH HEAVIER RAIN SHOWERS IN THE KABI AREA. CEILINGS SHOULD IMPOROVE BY MID MORNING...BUT STILL CONCERNED ABOUT THE POSSIBILITY FOR AFTERNOON THUNDERSTORMS AS THE REMNANTS OF ERIN LINGER ACROSS WEST CENTRAL TEXAS. BEST THUNDER CHANCE WILL LIKELY BE IN THE 22Z TO 01Z TIME FRAME...BUT COULD SEE ADDITIONAL RAIN CONTINUING OVERNIGHT AS WELL. DUE TO UNCERTAINTY IN LOCATION OF REMNANT UPPER LOW...WILL WAIT A LITTLE BEFORE INTRODUCING RAIN OVERNIGHT TONIGHT. && .PREV DISCUSSION... /ISSUED 203 AM CDT SAT AUG 18 2007/ SHORT TERM... UPPER LEVEL LOW WAS ABOUT 30 MILES NORTHEAST OF MIDLAND AT 2 AM...BUT MAIN WEATHER FOCUS IS A LARGE BAND OF CONVECTIVE SHOWERS AND THUNDERSTORMS FROM PANDALE TO SONORA TO SAN ANGELO TO ABILENE. STORMS ARE TRAINING ALONG THIS LINE WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. ALONG WITH THE FLASH FLOOD THREAT...MAY SEE SOME FLOODING ALONG THE RIVER RISES AND POTENTIAL FLOODING ALONG THE SOUTH CONCHO...ELM CREEK AT BALLINGER...PECAN CREEK NEAR SAN ANGELO. HEAVY RAINFALL NEAR AND SOUTH OF ABILENE MAY ALSO CAUSE CREEKS TO RISE AND POSSIBLY FLOOD THIS MORNING. RUC AND WRF MODELS INDICATE BAND OF SHOWERS AND THUNDERSTORMS EXPECTED TO WEAKEN THROUGH MID MORNING MORNING...MOVING IN TOWARD THE CENTER OF CIRCULATION. THIS GIVES ANOTHER 6-8 HOURS OF HEAVY RAINFALL HOWEVER WHICH WILL CAUSE SIGNIFICANT AND DANGEROUS FLOODING PROBLEMS. AFTER THIS...MOST OF THE SIGNIFICANT RAINFALL THIS AFTERNOON AND EVENING IS CLOSER TO THE UPPER LOW...IN THE BIG BIG COUNTRY. AGAIN HOWEVER CONVECTIVE BANDS OF STORMS POSSIBLE AGAIN IN THE AFTERNOON...WHICH HAVE AT TIME BEEN STRONGER THAN THOSE NEAR THE CENTER OF ERIN. WILL CONTINUE FLASH FLOOD WATCH FOR ALL THE CWA UNTIL 7 PM. LONG TERM... MAIN CONFIDENCE IS IN THE FIRST 12 HOURS OF THE FORECAST. WRF MODEL DRIFTS THE CENTER OF ERIN...EASTWARD ACROSS THE NORTHERN BIG COUNTRY TONIGHT TO NEAR WICHITA FALLS ON SUNDAY. ETA (NAM) WANTS TO DRIFT IT NORTH TOWARD LUBBOCK. NOT A LOT OF CONFIDENCE IN EITHER ONE OF THE FORECASTS...THOUGH LIKE THE NAM A BIT MORE. IN EITHER CASE...RAIN AND FLOOD POTENTIAL WILL BE GREATEST OVER THE BIG COUNTRY TONIGHT/SUNDAY. BOTH NAM/GFS DEVELOP AN WEAK UPPER LOW NEAR ALONG TEXAS GULF COAST MONDAY NIGHT...MOVING IT NORTHWARD INTO WEST CENTRAL TEXAS TUESDAY NIGHT/WEDNESDAY. NOT SURE ABOUT HOW REAL THIS IS...BUT ONLY A FEW ISOLATED SHOWERS TRY TO DEVELOP ALONG IT ANYWAYS. 00Z GFS MODEL TRY TO BRING REMNANTS OF DEAN MORE TOWARD THE BIG BEND FRIDAY...BUT A LOT OF UNCERTAINTY WITH THIS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 81 72 85 72 / 90 80 50 50 SAN ANGELO 84 72 87 73 / 90 70 40 50 JUNCTION 88 72 88 73 / 60 40 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR BROWN-CALLAHAN-COKE- COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-MASON- MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD- STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 08
Hazardous weather outlook, Aug 18, 5:45 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 545 AM CDT SAT AUG 18 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 545 AM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FLASH FLOODING WILL CONTINUE MAINLY ACROSS THE WESTERN AND NORTHERN AREAS OF WEST CENTRAL TEXAS TODAY AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS THE BIG COUNTRY NEAR ABILENE. ANY ADDITIONAL RAIN TODAY WILL CONTINUE TO CAUSE FLASH FLOODING ALONG STREAMS...CREEKS AND RIVERS. IF YOU LIVE ALONG A RIVER OR CREEK...BE READY TO MOVE TO HIGHER GROUND QUICKY. LOW WATER CROSSINGS FLOOD QUICKLY AND MAY CUT OFF ESCAPE ROUTES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH SUNDAY...WITH THE FLASH FLOOD THREAT REMAINING HIGH THROUGH THE WEEKEND. THE RAIN CHANCES SHOULD DECREASE BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...WE ENCOURAGE ALL SPOTTERS AND RAINFALL OBSERVERS TO REPORT FLOODING AND HEAVY RAINFALL.
In the hours before
Local storm report, Aug 18, 4:47 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
447 AM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM FLASH FLOOD 10 SW ABILENE 32.35N 99.85W
08/18/2007 TAYLOR TX CO-OP OBSERVER
SERIOUS FLASH FLOODING ALONG ELM CREEK NEAR HIGHWAY 277
AND 606...HOUSES WASHED INTO THE CREEK.
&&
08The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:03 PM CDT | Flash Flood Warning | SJT | Jones, Taylor | 117 min |
| Aug 17, 8:41 PM CDT | Flash Flood Warning | SJT | Jones, Taylor | 2 hr |
| Aug 17, 9:00 PM CDT | Flash Flood Warning | SJT | Coke, Runnels, Tom Green | 2 hr |
| Aug 17, 9:30 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 3 hr |
| Aug 17, 10:14 PM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones, Nolan, Taylor | 6 hr |
| Aug 17, 10:31 PM CDT | Flash Flood Warning | SJT | Coke, Concho, Runnels, Tom Green | 6 hr |
| Aug 17, 11:31 PM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Aug 17, 11:54 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 5 hr |
| Aug 18, 2:44 AM CDT | River Flood Warning | SJT | Tom Green | 19 hr |
| Aug 18, 3:28 AM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Aug 18, 3:55 AM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 6 hr |
| Aug 18, 3:55 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 6 hr |
| Aug 18, 4:11 AM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
| Aug 18, 4:20 AM CDT | Flash Flood Warning | SJT | Coke, Concho, Irion, Runnels, Tom Green | 6 hr |
| Aug 18, 4:30 AM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 6 hr |
| Aug 18, 8:42 AM CDT | River Flood Warning | SJT | Shackelford, Throckmorton | 24 hr |
| Aug 18, 10:16 AM CDT | Flash Flood Warning | SJT | Haskell | 4 hr |
| Aug 18, 11:11 AM CDT | River Flood Warning | SJT | Runnels | 38 hr |
| Aug 18, 2:16 PM CDT | Flash Flood Warning | SJT | Haskell | 4 hr |
| Aug 18, 3:59 PM CDT | Flash Flood Warning | SJT | Fisher, Jones, Nolan, Taylor | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.